Florida, 2009Damaging Wind in Florida, June 17, 2009
June 17, 2009 · NWS JAX · 1 event in 1 county or zone
A mid level ridge axis was over the Florida Panhandle with northwest steering flow over the local area. A sea breeze collision was anticipated along the Interstate 75 corridor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid level ridge axis was over the Florida Panhandle with northwest steering flow over the local area. A sea breeze collision was anticipated along the Interstate 75 corridor. Mid level temperatures were near -10 C with PWAT values near 2 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 17, 6:49 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 17, 6:49 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
749 PM EDT WED JUN 17 2009
.UPDATE...A SUPERCELL THUNDERSTORM IS DROPPING SOUTHWARD THRU THE
MIDDLE OF THE FORECAST AREA AND WILL LIKELY HOLD TOGETHER AS IT
FOLLOWS THE PERIPHERY OF THE UPPER RIDGE. ITS TRAJECTORY IS JUST A
LITTLE WEST OF SOUTH. EXPECT TO SEE IT REACH THE SW PORTION OF THE
FCST AREA BEFORE MIDNIGHT.
&&
.AVIATION...STILL A CHANCE OF TS AT TAF SITES AND HAVE KEPT VCTS
UNTIL 02Z.
&&
.MARINE...WINDS AND SEAS TO REMAIN AT OR BELOW 15 KNOTS AND 3 FEET
OR LESS THROUGH THE PERIOD. MOSTLY OFFSHORE FLOW AFTER TODAY EXCEPT
FOR AFTERNOON SEABREEZES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 97 73 100 / 30 20 10 0
SSI 75 90 77 94 / 20 20 0 0
JAX 73 94 74 99 / 20 20 10 10
SGJ 74 91 75 95 / 10 20 0 10
GNV 73 95 72 97 / 40 40 20 20
OCF 73 94 72 96 / 40 40 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
MKT/PP/AW
Hazardous weather outlook, Jun 17, 8:50 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EDT WED JUN 17 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-180930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
950 PM EDT WED JUN 17 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...SEVERE THUNDERSTORMS MOVING TOWARDS LAKE CITY AND LIVE OAK...
A CLUSTER OF SEVERE STORMS...WHICH ORIGINATED ACROSS SOUTHEAST
GEORGIA EARLIER...WILL MOVE ACROSS NORTH FLORIDA BETWEEN LAKE CITY
AND LIVE OAK THROUGH AROUND MIDNIGHT. THESE STORMS HAVE A HISTORY OF
PRODUCING GOLF BALL SIZED HAIL AND IN ADDITION WILL PRODUCE
CONTINUOUS CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY...MAINLY
IN THE AFTERNOON AND EVENING.
HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT
INDUCES OF 100 TO 105 THROUGH AT LEAST SATURDAY WITH VALUES
APPROACHING HEAT ADVISORY LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE EXPECTED TO SELF-ACTIVATE SHOULD WARNINGS BE ISSUED IN
THEIR LOCAL AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Jun 17, 5:42 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT WED JUN 17 2009
FLZ036-172330-
ALACHUA-
642 PM EDT WED JUN 17 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 730 PM EDT...
AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF GAINESVILLE...MOVING
SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
JUST WEST OF GAINESVILLE AIRPORT...GAINESVILLE AND ARCHER THROUGH
730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2952 8256 2953 8256 2953 8259 2955 8262
2978 8244 2970 8225 2948 8234 2948 8246
TIME...MOT...LOC 2242Z 027DEG 5KT 2966 8239
PETERSONSpecial weather statement, Jun 17, 5:52 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
652 PM EDT WED JUN 17 2009
GAZ150-164-172330-
CHARLTON-WARE-
652 PM EDT WED JUN 17 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON
AND SOUTHEASTERN WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...
AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WARE COUNTY...OR 10 MILES SOUTHEAST
OF STEVEN FOSTER STATE PARK...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STEPHEN FOSTER STATE PARK
THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8235 3079 8214 3041 8210 3044 8220
3049 8220 3050 8222 3053 8224 3056 8223
3057 8236 3058 8238
TIME...MOT...LOC 2252Z 000DEG 5KT 3070 8224
TRABERTSpecial weather statement, Jun 17, 7:06 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
806 PM EDT WED JUN 17 2009
FLZ040-180045-
MARION-
806 PM EDT WED JUN 17 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 845 PM EDT...
AT 807 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER RAINBOW LAKES ESTATES...MOVING EAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
ROMEO...RAINBOW LAKES ESTATES...DUNNELLON AND OCALA AIRPORT THROUGH
845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2906 8254 2922 8252 2922 8241 2927 8240
2929 8214 2902 8214
TIME...MOT...LOC 0007Z 270DEG 9KT 2915 8242
PETERSONSpecial weather statement, Jun 17, 7:08 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
808 PM EDT WED JUN 17 2009
FLZ022-023-180100-
BAKER-COLUMBIA-
808 PM EDT WED JUN 17 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN BAKER
AND EASTERN COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...
AT 809 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF TAYLOR...OR 18 MILES
SOUTHEAST OF FARGO...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 900 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3040 8264 3042 8265 3058 8243 3057 8241
3045 8227 3021 8250 3036 8268
TIME...MOT...LOC 0009Z 045DEG 8KT 3045 8242
PETERSONSpecial weather statement, Jun 17, 7:51 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
851 PM EDT WED JUN 17 2009
FLZ022-023-GAZ150-162>164-180145-
BAKER-CHARLTON-CLINCH-COLUMBIA-ECHOLS-WARE-
851 PM EDT WED JUN 17 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER...
NORTHEASTERN COLUMBIA...CHARLTON...SOUTHERN CLINCH...SOUTHERN WARE
AND SOUTHEASTERN ECHOLS COUNTIES FOR SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 945 PM EDT...
AT 851 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
FARGO TO 7 MILES SOUTHEAST OF FARGO TO 8 MILES NORTHWEST OF ST.
GEORGE...MOVING SOUTH AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...ST. GEORGE...FARGO...
TAYLOR AND NEEDMORE THROUGH 945 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO
QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC
DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND
MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3095 8288 3109 8246 3071 8204 3053 8203
3033 8207 3038 8263 3057 8271 3059 8270
3060 8272
TIME...MOT...LOC 0051Z 022DEG 20KT 3088 8261 3062 8246
3059 8215
SHULERLocal storm report, Jun 17, 8:08 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL FARGO 30.69N 82.56W
06/17/2009 E1.75 INCH CLINCH GA TRAINED SPOTTER
&&
PPThunderstorm Wind, Suwannee
- When
- June 17, 9:25 PM EST
- Where
- Suwannee County, 4.41 mi WNW of Obrien
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.050, -83.000
Wind damage occurred in Obrien near 22205 129th Place. A hay barn rood was damaged and a cow shelter was destroyed. Post event review indicated an outflow boundary moved through the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 17 to 28, 20099 deaths · 2 events
- Excessive Heat in Missouri, June 17 to 27, 20092 deaths · 123 injured · 3 events
- Tornadoes and Hail in Nebraska, June 17, 2009$2.0 million · EF2 · 22 events
- Tornadoes and Hail in Minnesota, June 17, 20091 injured · $2.1 million · EF2 · 10 events
- Flash Flood and Hail in Missouri, June 17 to 18, 20091 death · 1.75 in hail · 11 events
- Hail and Damaging Winds in Iowa, June 17 to 18, 20093 injured · $529,000 · 2 in hail · 64 events
- Excessive Heat in Illinois, June 17 to 27, 20091 death · 2 events
- Flash Flooding and Hail in Pennsylvania, June 17 to 18, 2009$9.8 million · 1 in hail · 17 events
- Hail and Damaging Winds in Georgia, June 17 to 18, 2009$668,000 · 52 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, June 17, 2009$242,000 · 62 kt wind · 38 events
- Tornado and Hail in Nebraska, June 17 to 18, 2009$289,000 · EF0 · 29 events
- Flash Flooding and Hail in Ohio, June 17 to 18, 2009$625,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171699.